Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Fluctuating blood sugar levels. Prescribed with metformin. Do I have diabetes?

Hi... My AC1 was 5.4 doctor recommended metformin , tested BS and it was getting down to 50 and 60, I was very irratible and lightheaded...Testing my blood sugars in the morning they run from 80 to sometimes 110 with nothing to eat.. I stopped taking the metformin .. will i eventually turn into diabetic as my mother had it?
Asked On : Thu, 3 Jan 2013
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Endocrinologist 's  Response
If your HbA1C is 5.4 , you do not have diabetes. If your blood sugar less than 126 in the morning you do not have diabetes. You can take metformin it you are definitely diagnosed diabetes or a condition called per diabetes ( when your blood sugar 110-125 in the morning or your HBA1C 5.7 to 6.4.

If your mother has diabetes you are likely to get it, but if you eat sensibly ( avoid sugar, sweets, ) and exercise you might delay getting diabetes
Answered: Thu, 3 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor